Thunderstorm Wind, Todd
- When
- June 27, 7:43 PM MST
- Where
- Todd County, 6 mi NW of Mission
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.367, -100.750
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 27, 7:20 PM MST, 23 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 820 PM MDT MON JUN 27 2005 .DISCUSSION...CURRENT SURFACE MAP PLACES AREA OF LOW PRESSURE OVER SOUTH CENTRAL MONTANA...WITH FRONTAL BOUNDARY EXTENDING THROUGH CENTRAL WYOMING...THEN EXTENDS EAST-WEST ACROSS NEBRASKA. LARGE SUPERCELL THUNDERSTORM OVER NORTH CENTRAL NEBRASKA WILL CONTINUE TO TRACK EASTERLY...WITH JUST A FEW OTHER THUNDERSTORMS EXPECTED ACROSS SOUTH CENTRAL SOUTH DAKOTA IN THE NEXT FEW HOURS. ADDITIONAL THUNDERSTORMS ACROSS MONTANA AS UPPER LOW OVER IDAHO LIFTS INTO WESTERN MONTANA. 850-700MB WARM ADVECTION INCREASES AFTER MIDNIGHT ACROSS FAR NORTHEAST WYOMING/NORTHWEST SOUTH DAKOTA...AND WILL BE THE FOCUS FOR ADDITIONAL THUNDERSTORMS. WILL TRIM BACK POPS ACROSS SOUTHWEST/WEST CENTRAL SOUTH DAKOTA...OTHERWISE REST OF THE FORECAST LOOKS TO BE ON TRACK. && .AVIATION...VFR CONDITIONS EXPECTED OVERNIGHT...WITH A FEW ISOLATED THUNDERSTORMS...MAINLY OVER NORTHWEST SOUTH DAKOTA AFTER MIDNIGHT. && .UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 650 AM MDT MON JUN 27 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-281300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 650 AM MDT (750 AM CDT) MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. THE PRIMARY THREATS FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND WIND GUSTS EXCEEDING 60 MPH. A FRONTAL BOUNDARY ACROSS NORTHERN NEBRASKA AND CENTRAL WYOMING WILL LIFT SLOWLY NORTHWARD TODAY INTO NORTHEAST WYOMING AND SOUTHERN SOUTH DAKOTA. THIS FRONT...COMBINED WITH AN UPPER LEVEL DISTURBANCE CROSSING THE AREA LATER TODAY...WILL ALLOW THUNDERSTORMS TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND TONIGHT. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREATS ACROSS SOUTHERN SOUTH DAKOTA...WHILE ANY SEVERE STORMS THAT DEVELOP ACROSS NORTHEAST WYOMING AND NORTHWEST SOUTH DAKOTA SHOULD MAINLY BE STRONG WIND PRODUCERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN ACROSS ALL OF NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA ON TUESDAY AS AN UPPER LEVEL SYSTEM MOVES INTO THE NORTHERN ROCKIES AND PLAINS. THE MAIN THREATS FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND STRONG WINDS. THERE WILL BE A CHANCE FOR A FEW THUNDERSTORMS ON WEDNESDAY AS THE UPPER LEVEL SYSTEM BEGINS TO MOVE AWAY FROM THE REGION. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. MAINLY DRY WEATHER IS THEN ANTICIPATED FOR THE LATTER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
730 PM MDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 1 N ALLEN 43.28N 101.95W
06/27/2005 60 MPH BENNETT SD TRAINED SPOTTER
&&
EKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 759 PM MDT MON JUN 27 2005 SDZ013-024>031-041-072>074-WYZ054>058-071-280230- CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HERMOSA FOOT HILLS- NORTHEASTERN CROOK-NORTHERN BLACK HILLS-NORTHERN CAMPBELL- NORTHERN FOOT HILLS-NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS- RAPID CITY-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL- SOUTHERN FOOT HILLS-SOUTHERN MEADE CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-WESTERN CROOK-WESTON-WYOMING BLACK HILLS- 759 PM MDT MON JUN 27 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 537 CANCELLED FOR NORTHEAST WYOMING AND MUCH OF WESTERN SOUTH DAKOTA... THE THREAT OF SEVERE THUNDERSTORMS HAS ENDED...THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR NORTHEAST WYOMING...ALONG WITH LAWRENCE...MEADE...PENNINGTON...CUSTER...AND FALL RIVER COUNTIES IN WESTERN SOUTH DAKOTA. SDZ042>044-046-047-280300- BENNETT-JACKSON-MELLETTE-SHANNON-TODD- 759 PM MDT (859 PM CDT) MON JUN 27 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 537 REMAINS IN EFFECT UNTIL 9 PM MDT... THE THREAT OF SEVERE THUNDERSTORMS CONTINUES ACROSS BENNETT... JACKSON...MELLETTE...SHANNON...AND TODD COUNTIES UNTIL 9 PM MDT.
The North Platte radar (KLNX), 157 km away, was scanning. The volume nearest the first event began at 02:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455551.